It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • Has anyone experienced ringing in their ears with Cymbalta?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-02-2004, 05:50 PM   #1
    Kaza
    Newbie
    (female)
     
    Kaza's Avatar
     
    Join Date: Dec 2004
    Posts: 3
    Kaza HB User
    Has anyone experienced ringing in their ears with Cymbalta?

    Greetings, all!

    I 've been on Cymbalta for 4 weeks now. My initial dosage was 30 mg for the first 2 weeks and then increased to 60 mg (which is the recommended dosage) for the 3rd week and going forwards. I usually take it in the morning around 10AM and after having eaten breakfast.

    The side effects that I experienced for the first 2 weeks were diminshed appetite, disrupted sleep/middle insomnia (that is, waking up a few times in the middle of the night and early mornings), dry eyes (I wear contacts), blurry vision, mild queasiness, headache, and urinary hesitation (that is, reduction in strength and flow of urinary stream). None of the side effects were very severe.

    After 2 weeks of use, most of the original side effects disappeared (dry eyes, blurry vision, queasiness, headache, diminished appetite). I'm still experiencing disrupted sleep, though I am able to go back to sleep, and uriniary hesitation. More importantly, I noticed a more dramatic mood change once I increased to 60 mg--yeah! I felt more motivated, cheery, positive, social, and less anxious. Now the new problem is that I'm experiencing tinnitus in my right ear. It's a very high-pitched ringing noise and it has gotten progressively worse. I hear the ringing all the time instead of once in a while.

    I've talked to my doctor and she thinks it is likely due to the medication and the increased dosage. So, my doctor recommended lowering the dosage back to 30 mg, but so far no change with respect to the tinnitus. It's only been 2 days though. On the downside, I've noticed that my "uplifted" mood has diminished.

    I didn't see tinnitus listed as a side effect for Cymbalta. However, I've read about it as a side effect for Effexor. Cymbalta is suppose to be very similar to Effexor. Therefore, I'm concluding that the ringing in my ears can be attributed to Cymbalta.

    I was wondering if anyone else has had tinnitus as a side effect and if it went away eventually. I'm worried that it will be a permanent thing even after I stop taking the medication. I've read about this for some Effexor users still experiencing tinnitus after having stopped using it.

    Thanks!

     
    Sponsors Lightbulb
       
    Old 12-03-2004, 09:01 PM   #2
    RainSerpent
    Veteran
    (male)
     
    RainSerpent's Avatar
     
    Join Date: Nov 2004
    Location: Ramsey, Minnesota
    Posts: 375
    RainSerpent HB User
    Re: Has anyone experienced ringing in their ears with Cymbalta?

    I am taking Celexa 40mg and have noticed tinnitus at times. As a matter of fact I have a little of it now. It has never been a big deal. I think it may be a common side effect. Sometimes if I have too much caffeine I get it. I would not worry about it too much unless it gets worse. I do not think it is anything permanent. Then again, I am not a doctor and you should get a number of opinions from those that are qualified. Better that you do that.

    I am glad that you found something that works for you. Maybe you can go back up in dose and find something to take care of the side effect. Maybe research a little bit. Let us know what you find out. Take care.
    __________________
    Paul

     
    Old 06-23-2009, 08:18 PM   #3
    cathyfrn
    Newbie
    (female)
     
    cathyfrn's Avatar
     
    Join Date: Dec 2003
    Location: New Jersey
    Posts: 1
    cathyfrn HB User
    Re: Has anyone experienced ringing in their ears with Cymbalta?

    Within a day of starting Cymbalta, the tinnitus started and became worse a week later when my dose was increased to 60 mg. I stopped taking it 2 days ago and it is almost gone. It has to be the cymbalta. It was so bad in both ears, the only relief I got was when I took a shower. The sound of the water sort of negated the ringing in my ears.

     
    Old 06-28-2009, 08:48 PM   #4
    JomBobwe
    Inactive
    (male)
     
    Join Date: May 2009
    Location: Poughkeepsie, NY US
    Posts: 46
    JomBobwe HB User
    Re: Has anyone experienced ringing in their ears with Cymbalta?

    Other Adverse Reactions Observed During the Premarketing and Postmarketing Clinical Trial Evaluation of Duloxetine

    frequent adverse reactions are those occurring in at least 1/100 patients;
    Ear and Labyrinth Disorders Frequent: vertigo; Infrequent: ear pain and tinnitus.

     
    Old 07-01-2009, 08:12 AM   #5
    AlanVA
    Member
    (male)
     
    AlanVA's Avatar
     
    Join Date: Aug 2007
    Location: USA
    Posts: 50
    AlanVA HB User
    Re: Has anyone experienced ringing in their ears with Cymbalta?

    also - not a direct answer but on the generic for welbutrin (bupropion) I've now got a noticiable case of tinnitus and/or my much lower level tinnitus from noise exposure in the military way back when has become more pronounced. Normally it is not a problem and if there is background noise and I'm not thinking about it, then no problem but when everything is quiet and I'm reading for example, there is this constant high pitch whine.

    It is not any real problem and the doc did think it was a side-effect (although rare) from the bupropion.

    Last edited by AlanVA; 07-01-2009 at 08:13 AM.

     
    Old 07-02-2009, 10:46 AM   #6
    JomBobwe
    Inactive
    (male)
     
    Join Date: May 2009
    Location: Poughkeepsie, NY US
    Posts: 46
    JomBobwe HB User
    Re: Has anyone experienced ringing in their ears with Cymbalta?

    tinnitus is also a side effect of wellbutrin

     
    Old 07-04-2009, 07:44 AM   #7
    trishtay
    Newbie
    (female)
     
    trishtay's Avatar
     
    Join Date: Jun 2009
    Location: Jacksonville, AR US
    Posts: 4
    trishtay HB User
    Re: Has anyone experienced ringing in their ears with Cymbalta?

    Quote:
    Originally Posted by JomBobwe View Post
    tinnitus is also a side effect of wellbutrin
    Yessss, it gets louder when you lie down! If you miss a dose of Cymbalta, try moving your eyes from side to side and you'll hear "brain noise". This is still happening to me and I have been off Cymbalta for about a month. Still having ear-ringing, brain noise, nausea, headache and stomach problems. I'm ready for this to end!

     
    Old 08-21-2009, 12:06 PM   #8
    Puffin Cat
    Senior Member
    (female)
     
    Puffin Cat's Avatar
     
    Join Date: Aug 2009
    Location: uk
    Posts: 212
    Puffin Cat HB User
    Re: Has anyone experienced ringing in their ears with Cymbalta?

    Dear Trishtay, have you ever experienced a click in your head? Is that what you mean by brain noise? It is a very loud click.

     
    Old 05-09-2011, 02:12 AM   #9
    Paul2222222
    Newbie
    (male)
     
    Paul2222222's Avatar
     
    Join Date: May 2011
    Location: Australia
    Posts: 1
    Paul2222222 HB User
    Re: Has anyone experienced ringing in their ears with Cymbalta?

    Yes l'm currently taking cymbalta and after 7 days of taking 30 mg l experienced ringing in my ears.
    I went up to 60mg and the ringing in the ears stayed the same and is still there at the moment 5 days later.These pills are good and keep you calm and in a positive mood if it werent for this tinnitus as a side effect l would keep taking them.I might keep taking these pills maybe to give this bad side effect a chance to go away but im not happy with this tinnitus at all and will stop this tablet if it doesnt get better in 3 days time.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Cymbalta v. Zoloft v. natural remedies??? nancyjo Anxiety 1 04-20-2010 10:41 AM
    Hydrocodone and Ear Ringing Kyle Hyde Pain Management 22 02-19-2010 03:03 AM
    Ringing in ears ck4825 Neuropathy 9 01-31-2010 03:32 AM
    Gitelman's syndrome or low potassium beth67 Kidney Disorders 141 10-17-2009 05:29 PM
    I can "hear" my eye move--can anyone help? Kiana Eye & Vision 26 12-31-2007 07:55 AM
    Ear ringing after during middle ear Infection, scared! hpbguyfromca Hearing Disorders 14 08-27-2005 10:12 AM
    Has anyone tried "Cymbalta" ? It's very new but suppose to work great.. Josh_B Depression 43 12-25-2004 09:18 PM
    anyone else with ringing in their ears?? fire_and_ice Pain Management 4 09-26-2003 07:22 PM
    Weird ear problem started today, can anyone help me figure it out? Erik2k3 Hearing Disorders 1 07-01-2003 05:47 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:46 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!